Your FT4 is at the bottom of its range. Havent you been suggested a levo increase yet?
I last spoke with my Endo late October when I had the results below
24 Oct 2011
TSH 0.04 (.27-4.2)
T4 24.8 (12-22)
FT 7.5 (3.1-6.8)
I told her I was having palpitations. She suggested I cut my Levo from 125 to 100 and my Cytomel from 10mcg to 5mcg.
I did this and by mid November my bloods were much better:
9 Nov 2011
TSH 0.8 0.27-4.2
FT4 20 10-24 (12-22)
FT3 5.7 2.8-7.1 (3.1-6.8)
However, I was still having palpitations, so I cut the Cytomel down to 2.5mcg, then about a month later, cut it out completely.
Are the palpitations something one has to get used to I wonder? I can see that my results from 9 Nov were pretty good. Maybe I should have tried harder - given it more time.
sorry - the results for 24 Oct should be FT4 and FT3
When do these palpitations occur during the day?
When you stopped the Cytomel, did you also reduce the Levo?
Since your FT4 and FT3 have gone down, as shown in your last labs, are you still having palpitations?
There's always desiccated thyroid, but some drs don't want to give.
Right now your FT3 is way to low & your FT4 is too low. How long did you stick with with each dose? Your body really needs time to adjust to T3 meds and you really want to take the dose twice a day. It took my body 2-3 months to adjust. I would get heart palpitations later in the day before I took my second dose. Kind of weird. I notice now if I forget to take my second dose I might get palpitations. You may want to try 2.5mcg twice a day again for awhile and give your body time to adjust. You may also need a T4 boost. Also, you don't want to take the second dose to late in the day.
The palls occur about 6 or 7 hours after taking the Cytomel and continue on and off for most of the day.
When I stopped the Cytomel, I had reduced the Levo from 125 to 100mcg about two months previously. I have made no further reduction as I have gradually tapered off the Cytomel
There have been no palps since stopping the T3 but some other symptoms are returning (i.e. depression, weight gain and a sort of hot tingling in my feet at night)
thank you for sharing your experience. Interesting because my palps also don't occur for several hours after taking the med .
I guess I'll give it another go - cut the dose in half and take it twice a day and try to stick with it a bit longer. I think part of the problem is, I was started off on a ridiculously high dose (20mcg). It took a few weeks to feel any adverse effects, but when I did - boy did I feel rough! Perhaps I lost a bit of confidence because of that experience.
You seemed to have isolated the palps to the Cytomel. Why not try to stay off Cytomel and try increasing your Levo again?
If take Cytomel once a day maybe try taking it mid day?
Since you haven't had any palps since stopping cytomel, you may just want to increase your synthroid like flyingfool said. But, I'm sure you are hypo and need some sort of an increase. I was having palps before starting cytomel. I think for me, it had to do with stressed out adrenal glands from having low thyroid.
Since your FT4 is on the floor of its range, this means you have nothing to convert; therefore, it stands to reason that your FT3 would also be low. I'd say increase the levo for at least 6 weeks, then retest and see where you're at, before adding in any T3.
If you take a dessicated thyroid medication, the T3 component is actually much higher than what your body would produce or what you're getting from the 5 mcg cytomel.
As Erica noted, it often takes a while for the body to adjust to medication dosages, and it's not unusual for patients to report getting worse, before they get better, so you do have to give your body time to adjust.
In addition, some of us have to be started on beta blockers in order to keep the palps/racing heart under control. Some are able to get off it, however, some of us have to stay on it.
I dont understand why the FT4 value dropped down so much. In nov it was at 20, now its 10?
When I first saw my Endo my only med was Levo (150mcg). I was very symptomatic with a normal FT4 but my FT3 was was down, hence it was decided I was not converting and needed a T3 supplement. This is why I feel that simply increasing the Levo would eventually bring me back to the same place.
Somewhat reluctant to take beta blockers but it is very interesting to read that I am not alone with these issues.
I will try to persist with this.